×

zbMATH — the first resource for mathematics

Fundamental solutions and geometry of the sum of squares of vector fields. (English) Zbl 0582.58004
Let \(X_ 1,...,X_ m\) be smooth vector fields on a smooth compact manifold M, endowed with a smooth positive measure \(\mu\). It is assumed that taking a sufficient number of commutators of \(X_ 1,...,X_ m\) they span the tangent of M at every point (Hörmander’s condition). Then the operators like \(L=\sum^{m}_{j=1}X^ 2_ j+\sum^{m}_{i,j=1}f_{ij}[[ X_ i,X_ j]]+\sum^{m}_{j=1}f_ jX_ j+f_ 0\) with smooth functions \(f_{ij}\), \(f_ j\), \(f_{ij}\) reals, are hypoelliptic and the solutions of \(Lu=f\) can be represented in the form \(u(x)=\int G(x,y)f(y)d\mu (y)\). In this paper estimates for the Green kernel G in terms of a distance \(d_ L\), canonically attached to L are found. Also an estimate for the fundamental solution K of \(\partial /\partial t-L\) is found.
Reviewer: S.Dimiev

MSC:
58A30 Vector distributions (subbundles of the tangent bundles)
65H10 Numerical computation of solutions to systems of equations
58J99 Partial differential equations on manifolds; differential operators
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Bonami, A., Karoui, N., Reinhard, H., Roynette, B.: Processus de diffusion associé à un opérateur elliptique dégénéré. Ann. Inst. H. Poincaré S. B. b.7, 31-80 (1971) · Zbl 0234.60094
[2] Bony, J.M.: Principe du maximum, inégalité de Harnack et unicité du probleme de Cauchy pour les opérateurs elliptiques dégénérés. Ann. Inst. Fourier19, (1), 277-304 (1969) · Zbl 0176.09703
[3] Fefferman, C., Phong D.H.: Subelliptic eigenvalue problems, Proceedings of the Conference on Harmonic Analysis in Honor of Antoni Zygmund. Wadsworth Math. Series 1981, pp. 590-606 · Zbl 0503.35071
[4] Fefferman, C., Phong, D.H.: The uncertainty principle, and sharp Gårding inequalities. Comm. Pure Appl. Math.34, 285-330 (1981) · Zbl 0458.35099 · doi:10.1002/cpa.3160340302
[5] Folland, G.B.: Subelliptic estimates and function spaces on nilpotent Lie groups. Arkiv för Mat13, 161-207 (1975) · Zbl 0312.35026 · doi:10.1007/BF02386204
[6] Folland, G.B., Stein, F.M.: Estimates for the \(\bar \partial _b \) and analysis on the Heisenberg group. Comm. Pure Appl. Math.27, 429-522 (1974) · Zbl 0293.35012 · doi:10.1002/cpa.3160270403
[7] Gaveau, B.: Principe de moindre action, propagation de la chaleur et estimées sous elliptiques sur certains groupes nilpotents. Acta Math.139, 95-153 (1977) · Zbl 0366.22010 · doi:10.1007/BF02392235
[8] Gaveau, B.: Systemes dynamiques associés a certains opérateurs hypoelliptiques. Bull. Sc. math.102, 203-229 (1978) · Zbl 0391.35019
[9] Hörmander, L.: Hypoelliptic second order differential equations. Acta Math.119, 147-171 (1967) · Zbl 0156.10701 · doi:10.1007/BF02392081
[10] Hörmander, L., Melin, A.: Free systems of vector fields. Arkiv för Mat.16, 83-88 (1978) · Zbl 0383.35013 · doi:10.1007/BF02385983
[11] Hunt, G.: Semigroups of measures on Lie groups. Trans. Amer. Math. Soc.81, 264-293 (1956) · Zbl 0073.12402 · doi:10.1090/S0002-9947-1956-0079232-9
[12] Kohn, J.J.: Pseudodifferential operators and hypoellipticity. Proc. Sym. Pure Math.23, 61-69 (1973) · Zbl 0262.35007
[13] Kusuoka, S., Stroock, D.: Applications of the Malliavin calculus, Part II. J. Fac. Sci. Univ. Tokyo, Sect. IA Math. · Zbl 0568.60059
[14] Nagel, A., Stein, E.M., Wainger, S.: Boundary behavior of functions holomorphic in domains of finite type. Proc. Natl. Acad. Sci. USA78, 6596-6599 (1981) · Zbl 0517.32002 · doi:10.1073/pnas.78.11.6596
[15] Nagel, A., Stein, E.M. Wainger, S.: Balls and metrics defined by vector fields I: Basic properties. Acta Math. in press (1984) · Zbl 0578.32044
[16] Rothschild, L.P., Stein, E.M.: Hypoelliptic differential operators and nilpotent Lie groups. Acta Math137, 247-320 (1977) · Zbl 0346.35030 · doi:10.1007/BF02392419
[17] Sánchez-Calle, A.: Estimates for kernels associated to some subelliptic operators. Thesis, Princeton University, 1983
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.